Alert archive / Florida / Wind Chill Advisories in 2015

Wind Chill Advisory 3, NWS Melbourne, FL

February 19, 2015

NWS Melbourne, FL issued this wind chill advisory at Feb 19, 2015, 2:34 PM EST. It took effect at Feb 19, 2015, 9:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2015, 2:34 PM EST (19:34 UTC)
In effect from
Feb 19, 2015, 9:00 PM EST
Expired
Feb 20, 2015, 9:00 AM EST
In force
12 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

853 
WWUS42 KMLB 191934
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
234 PM EST THU FEB 19 2015


FLZ047-054-059-064-147-201400-
/O.NEW.KMLB.WC.Y.0003.150220T0200Z-150220T1400Z/
SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN-
NORTHERN BREVARD COUNTY-
INCLUDING THE CITIES OF...PALM BAY...MELBOURNE...ROCKLEDGE...
VERO BEACH SOUTH...VERO BEACH...GIFFORD...FORT PIERCE...
LAKEWOOD PARK...PALM CITY...STUART...HOBE SOUND...JENSEN BEACH...
PORT SALERNO...INDIANTOWN...TITUSVILLE...COCOA
234 PM EST THU FEB 19 2015

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST
FRIDAY. 

QUICKLY FALLING TEMPERATURES INTO THE 30S LATE THIS EVENING AND
OVERNIGHT WILL COMBINE WITH A NORTHWEST WIND AROUND 10 MPH TO
PRODUCE WIND CHILL VALUES BELOW FREEZING. THIS INCLUDES THE
BARRIER ISLANDS. THE COLDEST WIND CHILL VALUES WILL BE IN THE MID
TO UPPER 20S EARLY FRIDAY ON THE MAINLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KELLY
1 follow-up statement
486 
WWUS42 KMLB 201358
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
858 AM EST FRI FEB 20 2015


FLZ047-054-059-064-147-201500-
/O.EXP.KMLB.WC.Y.0003.000000T0000Z-150220T1400Z/
SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN-
NORTHERN BREVARD COUNTY-
INCLUDING THE CITIES OF...PALM BAY...MELBOURNE...ROCKLEDGE...
VERO BEACH SOUTH...VERO BEACH...GIFFORD...FORT PIERCE...
LAKEWOOD PARK...PALM CITY...STUART...HOBE SOUND...JENSEN BEACH...
PORT SALERNO...INDIANTOWN...TITUSVILLE...COCOA
858 AM EST FRI FEB 20 2015

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING...


$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Feb 19, 10:45 AM EST, 3 hours 49 minutes earlier.

Area forecast discussion, Feb 19, 10:45 AM EST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1045 AM EST THU FEB 19 2015

.DISCUSSION...

...MUCH BELOW NORMAL TEMPS TODAY WITH A WIND CHILL...
...VERY HAZARDOUS BOATING CONDITIONS TODAY...
...CRITICAL FIRE WEATHER CONDITIONS WILL ALSO OCCUR TODAY...

THE COLDEST AIR OF THE SEASON IS POURING INTO CENTRAL FL WITH STRONG
AND GUSTY NW WINDS. THE LAKE WIND ADVISORY IS VERIFYING WELL WITH
GUSTS OF 30-35 MPH BEING REPORTED ACROSS MUCH OF THE AREA. DESPITE
FULL SUNSHINE...HIGH TEMPERATURES WILL BE A SOLID 20 DEGREES BELOW
NORMAL! TEMPERATURES WILL SLOWLY THROUGH 40S AND INTO THE LOWER TO
MID 50S FOR HIGHS...EXCEPT FOR PORTIONS OF LAKE AND VOLUSIA WHERE
HIGHS WILL ONLY REACH THE UPPER 40S.

WILL ALLOW THE WIND CHILL ADVISORY TO EXPIRE AT 11 AM AS MOST AREAS
HAVE RISEN ABOVE OUR LOCAL WIND CHILL THRESHOLD OF 35...WITH THE
EXCEPTION OF LEESBURG AND DAYTONA BUT THEY TOO WILL CLEAR THAT
THRESHOLD SHORTLY. OF COURSE GIVEN THE MUCH BELOW NORMAL TEMPS
AND WINDY CONDITIONS...THERE WILL BE A WIND CHILL COMPONENT ALL
DAY.

WINDS WILL SLACKEN TONIGHT...ALLOWING FOR A LITTLE BETTER RADIATIONAL
COMPONENT TO THE NOCTURNAL TEMP FALL...WHILE STILL MAINTAINING A NW
DRAINAGE TYPE WIND OF ABOUT 5-8 MPH. WITH AFTERNOON DEW PTS REACHING
THE TEENS AND POSSIBLY SINGLE DIGITS IN NORTHERN AREAS...THERE WILL
PLENTY OF ROOM FOR TEMPS TO PLUMMET OVERNIGHT. FREEZE WARNING FOR
MOST OF THE FA LOOKS GOOD. WILL CONSIDER UPGRADING LAKE AND VOLUSIA
COUNTIES TO A HARD FREEZE WARNING...DEFINED AS 2+ HOURS OF 27F OR
LOWER. ON THE OTHER HAND...BARRIER ISLAND COMMUNITIES FROM BREVARD
SOUTH TO MARTIN COUNTIES WILL LIKELY ESCAPE A FREEZE WITH FORECAST
LOWS IN THE MID 30S.

WHILE WCI'S (AND OF COURSE AIR TEMPS) DROP BELOW THRESHOLD OF 35F
TONIGHT...LOCAL WCI CRITERIA REQUIRES SUSTAINED SPEEDS OF 10 MPH FOR
AN ADVISORY ISSUANCE. SO WHILE NO ADVISORY IS FORTHCOMING ATTM...WCI'S
WILL NEVERTHELESS BE IMPACTING AND WARRANT MENTION IN PUBLIC PRODUCTS.

&&

.AVIATION...
VFR/SKC. WINDS FROM 310-320 SUSTAINED 15-20KT GUSTING TO AROUND
30KT.

&&

.MARINE...
HAVE ALLOWED THE GALE WARNING TO EXPIRE FOR THE OFFSHORE WATERS.
SOLID ADVISORY CONDITIONS ARE OCCURRING AND WILL CONTINUE THIS
AFTERNOON. WILL ASSESS WHETHER THE ADVISORY WILL BE ALLOWED TO
EXPIRE AT 4 PM FOR THE NEARSHORE.

&&

.FIRE WEATHER...
VERY LOW RH VALUES IN THE TEENS TO AROUND 20 PCT FOR ALL AREAS WITH
SUSTAINED WINDS 15-20MPH...GUSTING NEAR 30 MPH OR A LITTLE HIGHER.
THE RED FLAG WARNING IN EFFECT FROM BREVARD TO MARTIN HAS ALREADY
VERIFIED. RFW TECHNICALLY NOT NECESSARY OVER THE INTERIOR DUE TO
LOWER ERC VALUES (HIGHER SOIL MOISTURE). BUT IT REMAINS A VERY FIRE
SENSITIVE DAY EVERYWHERE WITH RAPID SPREAD OF ANY NEW OR ONGOING
FIRES.

&&

.CLIMATE...

HERE ARE THE RECORD COOL HIGH TEMPERATURES FOR TODAY (THU FEB 19TH):

					  RECORD.....FORECAST
DAYTONA BEACH INT'L..53 (1972)      49
ORLANDO INT'L........51 (1958)      52
MELBOURNE INT'L......52 (1958)      52
VERO BEACH MUNI......52 (1958)      53

HERE ARE THE RECORD LOW TEMPERATURES FOR TONIGHT (FRI FEB 20TH):

					  RECORD.....FORECAST
DAYTONA BEACH INT'L..29 (1958)      28
ORLANDO INT'L........33 (1958)      30
MELBOURNE INT'L......35 (1958)      31
VERO BEACH MUNI......35 (1958)      32

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  49  28  51  42 /   0   0   0  10
MCO  52  30  56  43 /   0   0   0   0
MLB  52  31  57  49 /   0   0   0  10
VRB  53  32  59  50 /   0   0   0  20
LEE  49  28  54  41 /   0   0   0   0
SFB  50  29  54  43 /   0   0   0   0
ORL  51  32  55  44 /   0   0   0   0
FPR  54  31  61  50 /   0   0   0  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR COASTAL
     VOLUSIA COUNTY-INDIAN RIVER-INLAND VOLUSIA COUNTY-MARTIN-
     NORTHERN BREVARD COUNTY-NORTHERN LAKE COUNTY-OKEECHOBEE-
     ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD COUNTY-SOUTHERN
     LAKE COUNTY-ST. LUCIE.

     FREEZE WARNING FROM 1 AM TO 9 AM EST FRIDAY FOR COASTAL VOLUSIA
     COUNTY-INDIAN RIVER-INLAND VOLUSIA COUNTY-MARTIN-NORTHERN
     BREVARD COUNTY-NORTHERN LAKE COUNTY-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD COUNTY-SOUTHERN LAKE
     COUNTY-ST. LUCIE.

     RED FLAG WARNING FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING
     FOR INDIAN RIVER-MARTIN-NORTHERN BREVARD COUNTY-SEMINOLE-
     SOUTHERN BREVARD COUNTY-ST. LUCIE.

AM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM EST EARLY THIS MORNING
     FOR FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
     SEBASTIAN INLET TO JUPITER INLET 0-20 NM-VOLUSIA-BREVARD
     COUNTY LINE TO SEBASTIAN INLET 0-20 NM.

     SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR FLAGLER
     BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-SEBASTIAN
     INLET TO JUPITER INLET 0-20 NM-VOLUSIA-BREVARD COUNTY LINE
     TO SEBASTIAN INLET 0-20 NM.

     SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 7 AM EST FRIDAY
     FOR FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
     SEBASTIAN INLET TO JUPITER INLET 20-60 NM-VOLUSIA-BREVARD
     COUNTY LINE TO SEBASTIAN INLET 20-60 NM.

&&

SHORT TERM/AVIATION...KELLY
LONG TERM/IMPACT WX....MOSES
Hazardous weather outlook, Feb 19, 10:02 AM EST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1002 AM EST THU FEB 19 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-200300-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1002 AM EST THU FEB 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.EXCESSIVE COLD IMPACT...
A COMBINATION OF BREEZY NORTHWEST WINDS AND CHILLY TEMPERATURES
REMAINING IN THE 40S MOST OF THE DAY WILL KEEP WIND CHILLS IN THE
UPPER 30S AND 40S ACROSS MUCH OF EAST CENTRAL FLORIDA THROUGH THIS
AFTERNOON AND EVENING.

THE COLDEST AIR OF THE SEASON WILL OVERSPREAD EAST CENTRAL
FLORIDA TONIGHT AS ARCTIC HIGH PRESSURE BUILDS ACROSS THE CENTRAL
AND EASTERN UNITED STATES. WIDESPREAD LOW TEMPERATURES IN THE
UPPER 20S AND LOWER 30S ARE EXPECTED OVERNIGHT. A FEW SHELTERED
LOCATIONS ACROSS NORTHERN LAKE AND VOLUSIA COUNTIES MAY DROP INTO
THE MID 20S. A STEADY NORTHWEST WIND AROUND 5 TO 10 MPH WILL MAKE
THE AIR FEEL COLDER...WITH MINIMUM WIND CHILL INDICES IN THE LOWER
20S ACROSS MOST AREAS.

TAKE MEASURES TO PROTECT YOURSELF AND YOUR PROPERTY FROM THE
COLD. ALWAYS USE EXTREME CAUTION WITH SPACE HEATERS...KEEPING THE
HEATER AWAY FROM ANY COMBUSTIBLE MATERIAL SUCH AS
PILLOWS...BLANKETS...AND CURTAINS. BRING COLD SENSITIVE PLANTS AND
PETS INSIDE TONIGHT...AND COVER THOSE PLANTS THAT CAN'T BE MOVED
INDOORS. IF YOU WILL BE OUTDOORS TONIGHT OR EARLY FRIDAY
MORNING...BE SURE TO DRESS APPROPRIATELY FOR THE COLD WEATHER.

.WIND AND SEA IMPACT...
NORTHWEST WINDS OF 20 TO 30 KNOTS WILL SLOWLY DIMINISH THROUGH
THIS AFTERNOON AND EVENING. OCCASIONAL GUSTS TO GALE FORCE WILL
REMAIN POSSIBLE BEYOND 20 NM INTO THE EARLY AFTERNOON HOURS. SEAS
WILL CONTINUE AROUND 6 TO 8 FEET NEARSHORE AND 9 TO 12 FEET
OFFSHORE AND IN THE GULF STREAM THROUGH THIS EVENING. WINDS AND
SEAS WILL REMAIN HAZARDOUS FOR OPERATORS OF SMALL CRAFT INTO THIS
WEEKEND.

.HIGH WIND IMPACT...
NORTHWEST WINDS WILL CONTINUE AROUND 15 TO 25 MPH WITH GUSTS TO
BETWEEN 30 AND 35 MPH AT TIMES TODAY. THIS WILL MAKE FOR DANGEROUS
CONDITIONS FOR INLAND BOATERS ON AREA LAKES AND THE INTRACOASTAL
WATERWAY.

.FIRE WEATHER IMPACT...
THE COMBINATION OF VERY LOW RELATIVE HUMIDITIES IN THE TEENS AND
LOWER 20S AND SUSTAINED NORTHWEST WINDS OF 15 TO 25 MPH WITH
HIGHER GUSTS...WILL RAISE THE FIRE DANGER TODAY...ESPECIALLY THIS
AFTERNOON THROUGH SUNSET. OUTDOOR BURNING IS NOT RECOMMENDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
COLD TEMPERATURES WILL LINGER INTO THE DAY ON FRIDAY...WITH A SLOW
WARMUP EXPECTED THEREAFTER. THE FIRE WEATHER SENSITIVITY WILL
REMAIN ENHANCED FRIDAY AFTERNOON.

HAZARDOUS BOATING CONDITIONS WILL CONTINUE THROUGH THIS WEEKEND.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MOSES/CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 9:32 PM ESTLake Wind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia20 hr
Feb 18, 9:56 PM ESTGale WarningMLB12 hr
Feb 18, 9:56 PM ESTSmall Craft AdvisoryMLB33 hr
Feb 19, 2:36 AM ESTRed Flag WarningMLBSeminole15 hr
Feb 19, 2:41 AM ESTFreeze WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia30 hr
Feb 19, 1:55 PM ESTHard Freeze WarningMLBLake, Volusia19 hr

Nearby

Wind Chill Advisories in Florida, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.